Alert archive / Florida / Gale Watches in 2011
Gale Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale watch at Oct 17, 2011, 3:39 PM EDT. It took effect at Oct 18, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:39 PM EDT (19:39 UTC)
- In effect from
- Oct 18, 2011, 8:00 PM EDT
- Expired
- Oct 18, 2011, 4:34 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHUS72 KMLB 171939 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 339 PM EDT MON OCT 17 2011 AMZ570-572-575-190000- /O.EXT.KMLB.SC.Y.0020.111018T1800Z-111019T0000Z/ /O.NEW.KMLB.GL.A.0002.111019T0000Z-111019T2000Z/ /O.NEW.KMLB.SC.Y.0021.111019T2000Z-111020T1800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 339 PM EDT MON OCT 17 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM TUESDAY AFTERNOON THROUGH 8 PM TUESDAY EVENING... ...A GALE WATCH IS NOW IN EFFECT FROM 8 PM TUESDAY EVENING THROUGH 4 PM WEDNESDAY AFTERNOON... ...A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FROM 4 PM WEDNESDAY AFTERNOON TO 2 PM THURSDAY AFTERNOON... * WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS TUESDAY AFTERNOON...THEN BECOME SOUTHWEST 25 TO 30 KNOTS TUESDAY NIGHT INTO WEDNESDAY. GUSTS TO GALE FORCE ARE POSSIBLE. A COLD FRONT WILL PUSH THROUGH EAST CENTRAL FLORIDA WEDNESDAY EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 10 FEET IN THE OPEN ATLANTIC WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE POSSIBLE WITHIN 36 HOURS. MARINERS SHOULD PREPARE NOW FOR GALE FORCE WINDS AND CONSIDER REMAINING IN PORT. && $$ AMZ550-552-555-190000- /O.CON.KMLB.SC.Y.0020.111018T1800Z-111020T1800Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 339 PM EDT MON OCT 17 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY AFTERNOON THROUGH 2 PM THURSDAY AFTERNOON... * WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS TUESDAY AFTERNOON...BECOMING SOUTHWEST 20 TO 25 KNOTS TUESDAY NIGHT AND WEDNESDAY WITH GUSTS TO AROUND 30 KNOTS. A COLD FRONT WILL PUSH THROUGH WEDNESDAY EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 7 TO 9 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
1 follow-up statement
460 WHUS72 KMLB 180834 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 434 AM EDT TUE OCT 18 2011 AMZ570-572-575-191300- /O.EXT.KMLB.SC.Y.0020.111018T1600Z-111018T2100Z/ /O.UPG.KMLB.GL.A.0002.111019T0000Z-111019T2000Z/ /O.NEW.KMLB.GL.W.0002.111018T2100Z-111019T1400Z/ /O.EXT.KMLB.SC.Y.0021.111019T1400Z-111020T1800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 434 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM WEDNESDAY TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON AND FROM 10 AM WEDNESDAY TO 2 PM EDT THURSDAY. * WINDS AND SEAS: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE THIS MORNING...THEN BECOME SOUTHWEST 25 TO 35 KNOTS TONIGHT THROUGH WEDNESDAY MORNING. GUSTS TO 40 KNOTS WILL BE POSSIBLE. A COLD FRONT WILL PUSH THROUGH EAST CENTRAL FLORIDA WEDNESDAY EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 10 FEET IN THE OPEN ATLANTIC WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-191300- /O.EXT.KMLB.SC.Y.0020.111018T1600Z-111020T1800Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 434 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT THURSDAY. * WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE THIS MORNING...AND BECOME SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT THROUGH WEDNESDAY MORNING. A COLD FRONT WILL PUSH THROUGH WEDNESDAY EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 7 TO 9 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Oct 17, 3:25 PM EDT, 14 minutes earlier.
Area forecast discussion, Oct 17, 3:25 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT MON OCT 17 2011
.DISCUSSION...
TONIGHT...
A DEEP SHORT WAVE TROF AXIS EXTENDING FROM THE UPR MIDWEST TO THE
DESERT SW WILL PUSH E OVERNIGHT AND ERODE THE REMNANTS OF A WEAK LOW
LVL RIDGE AXIS OVER THE DEEP SOUTH. AS THE RIDGE BREAKS DOWN...A
DVLPG STORM SYSTEM OVER THE YUCATAN PENINSULA/CHANNEL WILL LIFT INTO
THE ERN GOMEX. THIS WILL PLACE THE STORM CORE UNDER THE ASCENDING
RIGHT REAR QUAD OF AN 80KT H30-H20 JET MAX WHICH SHOULD ALLOW THE
SYSTEM TO BECOME SLIGHTLY BETTER ORGANIZED.
THE ABV SCENARIO WILL FORCE THE LOW/MID LVL WIND FIELD OVER THE FL
PENINSULA TO VEER FROM E/SE TO S/SW. THESE WINDS IN TURN WILL TAP A
DEEP SATURATED AIRMASS OVER S FL AND THE FL STRAITS WHILE PUSHING A
WEAK WARM FRONTAL BOUNDARY INTO CENTRAL FL. SRLY WINDS ACRS THE
BNDRY WILL GENERATE A RESPECTABLE AMOUNT OF ISENTROPIC LIFT... WHILE
MID LVL VORTICITY WILL INCREASE AS THE AFOREMENTIONED STORM SYSTEM
MOVES INTO THE REGION AND SLOWLY DVLPS.
WDSPRD SHRAS AND ISOLD TSRAS WILL DVLP ACRS CENTRAL FL FROM S TO N
OVERNIGHT AS THE MOISTURE CREEPS NWD. DENSE MID/UPR LVL CLOUD CANOPY
AND LIGHT BUT STEADY SERLY SFC WNDS WILL OFFSET NOCTURNAL COOLING...
KEEPING MIN TEMPS IN THE L/M70S...ARND 10-12F ABV CLIMO.
TUE-WED...
FCST WILL HINGE ON THE TRACK AND DVLPMNT OF THE STORM SYSTEM OVER
THE SE GOMEX. BOTH GFS/ECMWF MODELS INDICATE THE SYSTEM WILL BECOME
ABSORBED BY THE DEEP SHORT WAVE TROF BY 00Z WED AS IT DIGS ACRS THE
LWR MS VALLEY. WHETHER OR NOT THE SYSTEM DVLPS ANY TROPICAL
CHARACTERISTICS...CLOSE SFC LOWS OVER THE ERN GOMEX GENERALLY
ENHANCE SVR WX THREATS ACROSS EAST CENTRAL FLORIDA AS THEY USUALLY
PRODUCE STRONG LOW LVL JETS AND HIGH LOW LVL SHEAR ACRS THE
REGION...CONDITIONS THAT PRODUCE A FAVORABLE ENVIRONMENT FOR
ROTATING STORMS AND ISOLD TORNADOES. INDEED...LATEST CONVECTIVE
OUTLOOK FROM SPC PLACES THE FL PENINSULA UNDER A SLIGHT RISK FOR SVR
WX THRU 17Z WED.
POPS LKLY TO WDSPRD TUE/TUE NIGHT AS THE SATURATED AIRMASS OVER S FL
PUSHES INTO THE CENTRAL PENINSULA...WILL RING THE BELL OVER THE NRN
THIRD OF THE CWA. GFS MODEL SOUNDINGS INDICATE HIGHEST SVR WX
THREAT BTWN 18Z TUE AND 06Z WED ALNG AND N OF THE I-4 CORRIDOR WITH
0-3KM HELICITY BTWN 500-700 AND S/SE H85 WINDS 50-60KT BCMG SW.
SLIGHTLY LWR THREAT S OF I-4 WITH HELICITY BTWN 200-500 AND H85
WINDS 40-50KTS...BY NO MEANS ZERO. PRECIP WILL DECREASE FROM THE NW
LATE BY WED AFTN AS THE DEPARTING LOW DRAGS A COLD FRONT THRU THE
PENINSULA. WHILE THIS WILL BE ANOTHER WIDESPREAD RAIN EVENT...
TOTAL RAINFALL WILL NOT BE AS HIGH AS LAST WEEK'S STORM. QPF FCST
INDICATES WIDESPREAD 1-3" WITH LCL HIGHER AMOUNTS.
WED NIGHT-SAT...(PREV DISC)
THE ECMWF AND GFS DIFFER SLIGHTLY IN HOW QUICKLY THE FRONT MOVES
THROUGH THE STATE ON WEDNESDAY...BUT BOTH HAVE THE FRONT INTO S
FLORIDA BY LATE EVENING. BRISK NORTH-NORTHWEST FLOW BEHIND THE FRONT
WILL BRING IN A MUCH COOLER AND DRIER AIRMASS FOR THE REMAINDER OF
THE WORK WEEK.
TEMPERATURES WILL BE NOTICEABLY COOLER WED NIGHT/THURS MORNING...
THOUGH THE EXACTLY LOWS WILL DEPEND UPON HOW QUICKLY ANY LINGERING
CLOUD COVER MOVES OUT. GFS GUIDANCE HAS TEMPERATURES DIPPING INTO
THE UPPER 40S/AROUND 50 ACROSS THE FAR NORTH AND UPPER 50S ACROSS
THE TREASURE COAST...WHICH SEEM A LITTLE COLD SO QUICKLY BEHIND THE
FRONT. HAVE BUMPED UP TEMPERATURES INTO THE LOW-MID 50S ACROSS MOST
OF THE AREA AND INTO THE LOWER 60S ALONG THE TREASURE COAST. FRIDAY
MORNING WILL BE THE COOLEST MORNING OF THE WEEK WITH TEMPERATURES
RANGING FROM THE LOW 50S ACROSS THE NORTH TO THE UPPER 50S ALONG THE
TREASURE COAST. NORMALLY COLDER LOCATIONS IN NORTHERN LAKE/VOLUSIA
AND OKEECHOBEE COUNTY MAY DIP INTO THE UPPER 40S. MAX TEMPS WILL
ALSO BE CONSIDERABLY COOLER...IN THE LOW-MID 70S THURS AND
FRI...CREEPING INTO THE UPPER 70S/AROUND 80 BY SATURDAY.
HIGH PRESSURE FORECAST TO DOMINATE THE EASTERN US WITH N/NW WINDS
VEERING TO THE NE BY SAT. THE TIGHTENING NE PRESSURE GRADIENT WILL
MAKE IT BREEZY WITH A FEW ATLC SHOWERS POSSIBLE BY SATURDAY.
&&
.AVIATION...
THRU 18/00Z...ESE SFC WINDS G22KT NEAR THE COAST...ISOLD MVFR SHRAS
AND IFR TSRAS...MNLY S OF KVRB-KLAL AS DEEP TROP MSTR LIFTS OUT OF S
FL...PREVAILING CIGS AOA FL100. BTWN 18/00Z-18/06Z...CIGS LWRG N OF
KVRB-KLAL TO BTWN FL060-080...WDSPRD MVFR SHRAS AND ISOLD IFR TSRAS.
BTWN 18/06Z-18/12Z...MVFR CIGS AREAWIDE WITH NMRS IFR SHRAS/TSRAS...
CONTG THRU 18/18Z.
&&
.MARINE...
BROAD STORM SYSTEM OVER THE YUCATAN PENINSULA/CHANNEL WILL LIFT INTO
THE ERN GOMEX OVERNIGHT AS A WEAK HIGH PRESSURE BUILDING OVER THE
DEEP SOUTH BREAKS DOWN. SFC/BNDRY LYR WINDS WILL VEER TO THE S/SE
OVERNIGHT...THEN WILL FRESHEN OUT OF THE S/SW ON TUE AS A WEAK WARM
FRONT PUSHES N INTO CENTRAL FL. TIGHT PGRAD S OF SEBASTIAN INLET
SHOULD SUPPORT WHERE 15-20KT WINDS THAT WILL GRADUALLY PUSH INTO THE
NRN COASTAL WATERS ON TUE.
WINDS WILL CONTINUE TO FRESHEN THRU TUE AFTN AS A SHORT WAVE FRONTAL
TROF PUSHES INTO THE DEEP S/ERN GOMEX...SUSTAINED WINDS APPROACHING
25KTS NEARSHORE AND 30KTS OFFSHORE. FRQNT GUSTS AOA GALE FORCE OVER
THE OFFSHORE WATERS WILL PROMPT A GALE WATCH EFFECTIVE 18/00Z THRU
18/20Z. LIMITED FETCH LENGTH DUE TO THE DVLPG OFFSHORE WIND
COMPONENT WILL KEEP SEAS LARGELY AOB 8FT...BUT SEAS WILL BE QUITE
TREACHEROUS WITH DOMINANT WAVE PDS AOB 8SEC.
AS THE LOW DEPARTS THE REGION WED/WED AFTN...A COLD FRONT WILL SWEEP
THRU THE REGION...FORCING WINDS TO VEER TO THE W/NW WED NIGHT INTO
THU. SCA CONDITIONS EXPECTED TO PERSIST BEHIND THE FRONT THRU THU
AFTN.
&&
.HYDROLOGY...
A BROAD AREA OF LOW PRESSURE OVER THE GULF OF MEXICO NORTH OF THE
YUCATAN PENINSULA THIS AFTERNOON WILL DRIFT NORTH TO NORTHEAST OVER
THE GULF OF MEXICO INTO MID WEEK. MOIST SOUTH TO SOUTHWESTERLY FLOW
WILL STREAM INTO THE FLORIDA PENINSULA TO THE EAST SIDE OF THIS LOW
AS IT DRIFTS OVER THE GULF...ALLOWING RAIN CHANCES TO INCREASE OVER
EAST CENTRAL FLORIDA. TOTAL RAINFALL AMOUNTS FROM THIS SYSTEM
THROUGH WEDNESDAY ARE EXPECTED TO REACH ONE TO THREE INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THESE RAINFALL ACCUMULATIONS
NORMALLY WOULD NOT CAUSE TOO MUCH CONCERN... HIGH WATER LEVELS FROM
THE RECENT HEAVY RAIN EVENT WILL MEAN IT WILL NOT TAKE MUCH
ADDITIONAL RAINFALL FOR FLOODING TO OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 83 75 80 / 80 100 80 30
MCO 72 84 74 83 / 80 100 80 30
MLB 76 83 78 81 / 80 80 80 40
VRB 76 84 79 82 / 80 80 80 50
LEE 73 84 72 81 / 80 100 80 20
SFB 73 84 74 82 / 80 100 80 20
ORL 73 84 74 82 / 80 100 80 20
FPR 77 84 79 83 / 80 70 80 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM TUESDAY TO 2 PM EDT THURSDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 2 PM TO 8 PM EDT TUESDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 2 PM EDT THURSDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
RADAR/IMPACT WX.......LASCODY
HYDROLOGY.............GLITTOHazardous weather outlook, Oct 17, 11:00 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT MON OCT 17 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1100 AM EDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A DENSE CANOPY OF MID AND UPPER CLOUDS WILL LIMIT SURFACE HEATING TODAY. HOWEVER SUFFICIENT INSTABILITY MAY EXIST FOR ISOLATED THUNDERSTORMS ALONG CONVERGENCE LINES. THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. A WARM FRONT OVER SOUTH FLORIDA IS FORECAST TO LIFT NORTH INTO MARTIN...SAINT LUCIE AND OKEECHOBEE COUNTIES LATE TONIGHT. ANY STORMS THAT FORM NEAR THIS BOUNDARY WILL HAVE A CHANCE TO ROTATE WITH A VERY LOW THREAT FOR A TORNADO. AT THIS TIME THE FOCUS FOR ROTATING STORMS APPEARS TO BE OVER THE ATLANTIC WATERS SOUTH OF CAPE CANAVERAL LATE TONIGHT AND POSSIBLY NEAR LAKE OKEECHOBEE. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS. BREEZY ONSHORE FLOW PRODUCING CHOPPY SURF COMBINED WITH THE LONGSHORE CURRENT COULD MAKE WEAK SWIMMERS VULNERABLE TO BEING PULLED INTO DEEPER WATER JUST BEYOND THE SAND BAR. ONLY ENTER THE OCEAN NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... AN INCREASE IN STORM COVERAGE IS EXPECTED TONIGHT OVER THE ATLANTIC WATERS. A FEW STORMS OR SQUALLS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 35 KNOTS. .WATERSPOUT IMPACT... CONDITIONS WILL BECOME INCREASINGLY SUPPORTIVE FOR ROTATING STORMS TONIGHT OVER THE ATLANTIC WATERS...ESPECIALLY SOUTH OF SEBASTIAN INLET. .WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR EAST TO SOUTHEAST WINDS 15 TO 20 KNOTS...MAINLY SOUTH OF CAPE CANAVERAL. THIS WILL PRODUCE CHOPPY WIND WAVES AT 4 TO 5 FEET WITH A 4 TO 5 SECOND PERIOD. THESE CONDITIONS WILL DEVELOP NORTHWARD TONIGHT AS THE PRESSURE GRADIENT GRADUALLY TIGHTENS IN RESPONSE TO LOW PRESSURE IN THE SOUTHEAST GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE CENTER IS FORECAST TO LIFT NORTHEAST FROM NEAR THE YUCATAN PENINSULA TOWARDS THE FLORIDA BIG BEND REGION TUESDAY NIGHT. THIS WILL BRING A POTENTIAL FOR STRONG TO SEVERE STORMS TUESDAY INTO EARLY WEDNESDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS OR ISOLATED TORNADOES. THE GREATEST CHANCE FOR ROTATING STORMS IS EXPECTED TO BE ALONG A NORTHWARD LIFTING WARM FRONT ON TUESDAY...AND AHEAD OF A COLD FRONT TUESDAY NIGHT. STORM TOTAL RAINFALL THROUGH EARLY WEDNESDAY IS EXPECTED TO REACH 1.5 TO 2.5 INCHES...WITH LOCALLY HIGHER AMOUNTS. WHILE THESE RAINFALL ACCUMULATIONS NORMALLY WOULD NOT CAUSE MUCH CONCERN...HIGH WATER LEVELS EXIST DUE TO THE RECENT RAIN EVENT. THEREFORE...SOME LAKES...PONDS...CANALS AND RIVERS MAY EXCEED CAPACITY...AND FLOODING COULD BE AGGRAVATED. SOUTH TO SOUTHWEST WINDS WILL INCREASE OVER THE ATLANTIC WATERS TO BETWEEN 20 AND 25 KNOTS TUESDAY AND TUESDAY NIGHT WITH GUSTS TO GALE FORCE. THERE IS ALSO A POTENTIAL FOR STRONG STORMS MOVING OFFSHORE. A STRONG COLD FRONT IS FORECAST TO CROSS THE WATERS WEDNESDAY WITH A WIND SHIFT TO THE WEST AND NORTHWEST. .RIVER FLOOD IMPACT... A RIVER FLOOD WARNING CONTINUES FOR THE ST JOHNS RIVER ABOVE LAKE HARNEY NEAR GENEVA. THE RIVER HAS RISEN ABOVE ACTION STAGE AND A SLOW RISE TO MINOR FLOOD STAGE IS EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT BY LATE TONIGHT SPOTTERS SHOULD MONITOR THE WEATHER IN THE COUNTIES AROUND LAKE OKEECHOBEE. LASCODY/KELLY/MOSES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:23 AM EDT | Small Craft Advisory | MLB | 72 hr | |
| Oct 17, 3:39 PM EDT | Small Craft Advisory | MLB | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.